Alert archive / California / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS San Diego, CA

August 24, 2000San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Aug 24, 2000, 2:25 PM PDT for San Bernardino County, California. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2000, 2:25 PM PDT (21:25 UTC)
Expired
Aug 24, 2000, 4:00 PM PDT
In force
95 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 242127
FFWSGX
CAC071-242300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN CALIFORNIA

* UNTIL 400 PM PDT

 AT 220 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED A
 THUNDERSTORM WITH VERY HEAVY RAIN OVER MILL CREEK...INCLUDING THE
 CITY OF FOREST FALLS. THE STORMS HAVE A HISTORY OF DISSIPATING...
 THEN RE-DEVELOPING IN THE SAME LOCATION.

* THE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE MILL CREEK
  AREA UNTIL 400 PM.  HEAVY RAIN...ALONG WITH GUSTY
  WIND AND SMALL HAIL CAN BE EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SAN DIEGO.

$$

LAT...LON 3405 11700 3405 11664 3419 11680 3418 11718

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:00 AM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 24, 9:00 AM PDT, 5 hours 25 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT THU AUG 24 2000

                              ...SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC AND STRONG
HIGH PRESSURE CENTERED OVER THE CENTRAL AND SOUTHERN ROCKIES WILL
INFLUENCE THE WEATHER ACROSS SOUTHWEST CALIFORNIA THROUGH THE
WEEKEND. MONSOONAL MOISTURE SPREADING NORTHWESTWARD INTO SOUTHERN
CALIFORNIA WILL BRING A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. COASTAL LOW CLOUDS WILL
BE CONFINED CLOSER TO THE COAST TODAY AND FRIDAY...THEN SPREAD
FARTHER INLAND DURING THE WEEKEND.

                             ...DISCUSSION...
COASTAL CLOUDS MOVED LESS EXTENSIVELY INLAND THIS AM NOT REACHING
INLAND EMPIRE DUE TO BUILDING HEIGHTS. TWO SMALL EDDY CIRCULATIONS
SEEN ON VIS SATPIX BETWEEN ISLANDS AND COAST. THESE EDDIES AND VORT
MAX MOVING NORTH OUT OF MEXICO HELPED REDEVELOP STRATUS...AND
SOUTHERLY MONSOONAL FLOW NOT EASTERLY ENOUGH TO CLEAR OUT MARINE
LAYER. VORT MAX AND ATTENDANT LIFTING ALSO NOT SUFFICIENT TO MIX OUT
INVERSION. IT IS A FCST OF TWO DIFFERENT WORLDS OF THINKING...AND
CURRENT FCST LOOKS GOOD. NO UPDATES PLANNED THIS AM.

CLEAR SKIES OVER MOUNTAINS WILL ENABLE SURFACE HEATING TO BE
MAXIMIZED. THERE ARE FAVORABLE DYNAMICS AND INSTABILITY...COMBINED
WITH A GOOD BLOB OF MOISTURE OVERHEAD TODAY. CU SHOULD POP UP AND
GROW INTO CB CLOUDS BY AFTERNOON. NEW ETA/NGM SHOW MOISTURE MOVING
OUT OF THE REGION FRI FOR A DIMINISHED CHANCE OF TSTORMS. OLD AVN
SHOWS THAT CHANCE REDUCED EVEN FURTHER SAT. SUN AND MON...FLOW TURNS
SLIGHTLY MORE SW BRINGING IN DRIER AND MORE STABLE AIR AS BAGGY
UPPER LOW OFF WEST COAST CUTS OFF JUST WEST OF CA.

SAN 000

.SAN...NONE.

MM

In the hours before

Special weather statement, Aug 24, 11:00 AM PDT, 3 hours 25 minutes before
CAZ042-043-048-050-055>058-060>062-242200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PDT THU AUG 24 2000

...SCATTERED THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND DESERTS
TODAY...

A STRONG HIGH PRESSURE AREA OVER THE WEST WILL MOVE WARM AND MOIST
AIR INTO SOUTHERN CALIFORNIA TODAY. THE UNSTABLE NATURE OF THIS AIR
MASS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AND DESERTS. THUNDERSTORMS MAY CONTAIN HEAVY RAIN...
HAIL...AND STRONG GUSTY WINDS. A FEW OF THESE STORMS MAY DRIFT
WESTWARD INTO INLAND VALLEYS. THE CHANCE OF THUNDERSTORMS WILL
DECREASE FRIDAY AND SATURDAY.

VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR ALL AREAS MAKING
PHYSICAL OUTDOOR ACTIVITIES UNCOMFORTABLE AND POSSIBLY HAZARDOUS.

WHEN THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD PRODUCE
HEAVY RAINFALL. FLASH FLOODS MAY OCCUR IN LOW-LYING AREAS...WASHES
AND NORMALLY DRY STREAMBEDS. STAY TUNED FOR POSSIBLE WATCHES...
WARNINGS OR ADVISORIES.

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:45 PM PDTFlash Flood WarningSGXRiverside75 min

Nearby

Flash Flood Warnings in California, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.